Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suggest treatment for muscle twitching and tinnitus after Ciprofloxacin intake

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 631 Questions
Question
I got Ciprofloxacin to treat a minor ear infection.
Now I have side effects from Cipro since 8 weeks.

My symptoms from the Ciprofloxacin side effects are:
tendonitis/tendinosis, muscle twitching/spasm/pain, neuropathy, tinnitus, headache, etc...
I was a healthy 26 year old athlete before this poison destroyed my body.

What can be done to reverse the damage and to promote cellular healing?

Sincerely, XXXXXXX
Posted Thu, 7 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Omprakash Ashokrao Deshmukh 36 minutes later
Brief Answer:
Nutritious and High protien diet.

Detailed Answer:
Thanks for the query.
Sorry to hear about these rare side effects, im not sure that whether you can completly reverse it or not.
But still you can,
Increase your protein intake. By a lot. Let's say, focus seriously on that for two months.

Include pure protein sources like meat, cottage cheese, eggs, etc.

Increase your calorie intake too, such that your body will burn the extra calories and leave you with more usable protein. If you don't eat enough calories, the protein you do it is burnt for fuel.
So eat protein from food sources.

Also protein powder/shakes. Eat a meal, then have a shake an hour later.

Antioxidants like lycopene, astaxanthene and tendon supportive drugs like collagen supplements may help.

Also, start making and eating Bone Broth as the best Tendon Supplements

Supplement with Magnesium for Tendonitis.

Also, it may be worth your while to get some Magnesium Oil from Mercola. It's the best and cheapest source I've yet seen.

Hope i helped you.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for muscle twitching and tinnitus after Ciprofloxacin intake 22 minutes later
Can high vitamin c and vitamin b12 help as well?

I'm already on a high protein diet and take magnesium orally and transdermal.

Did you hear of MitoQ?
http://www.ncbi.nlm.nih.gov/m/pubmed/0000/
What do you think about this study?
XXXXXXX
 
 
Answered by Dr. Omprakash Ashokrao Deshmukh 17 minutes later
Brief Answer:
can help as well.

Detailed Answer:
Hi,
Thanks for the follow up.
Yes vitamin c and b complex may help.
From the study we can not comment anything with assurance as it is still experimental.
See a doctor if problem persists.
Hope i help you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor